Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 4, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Apr 10, 2011, 6:20 AM EDT for 5 counties in Michigan. It was in force for 55 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2011, 6:20 AM EDT (10:20 UTC)
- Expired
- Apr 10, 2011, 7:15 AM EDT
- In force
- 55 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Crawford County, MI, Kalkaska County, MI, Missaukee County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 74 km from the middle of the area, began a volume at 10:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:22 AM EDT | HAIL 0.5 | Manton, MI | |
| Apr 10, 6:30 AM EDT | TSTM WND DMG | Lake City, MI | DAMAGE PATH EXTENDS FROM THE SW CORNER OF LAKE MISSAUKEE TRAVELING ALONG THE SOUTHERN LAKESHORE TO THE SE PART OF THE LAKE. NUMEROUS LARGE TREES DOWN...SOME UPROOTED AND SOME SNAPPED OFF 15 TO 30 FEET UP THE TRUNK. |
| Apr 10, 6:30 AM EDT | TSTM WND GST 90 | Lake City, MI | NUMEROUS TREES DOWN AND POWERLINE DAMAGE FROM THE SOUTH SIDE OF LAKE MISSAUKEE AROUND GOLDENROD ROAD...NORTHEAST TOWARD SOUTH MOREY ROAD AT THE INTERSECTION OF M-55/M-66. LARGE PINE TREES UPROOTED AND SNAPPED OFF AT MID TRUNK APPROXIMATELY 15 TO 30 FEET ABOVE |
| Apr 10, 6:48 AM EDT | HAIL 0.75 | 2 S Cadillac, MI | |
| Apr 10, 6:58 AM EDT | HAIL 0.75 | Prudenville, MI | AT M-55/M-18 INTERSECTION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186 WUUS53 KAPX 101020 SVRAPX MIC039-079-113-143-165-101115- /O.NEW.KAPX.SV.W.0004.110410T1020Z-110410T1115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 620 AM EDT SUN APR 10 2011 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN... SOUTHERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN... MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN... ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN... WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN... * UNTIL 715 AM EDT * AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF MEAUWATAKA TO HOXEYVILLE...AND MOVING EAST AT 55 MPH. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND GUSTS ABOVE 60 MPH. * LOCATIONS IMPACTED INCLUDE... CADILLAC...LAKE CITY...GRAYLING...HOUGHTON LAKE...PRUDENVILLE... ROSCOMMON...ST. HELEN...MANTON...MITCHELL STATE PARK...JENNINGS... MOREY...LUCAS...MCBAIN...SHARON...FALMOUTH...VOGEL CENTER... MOORESTOWN...MODDERSVILLE...HIGGINS LAKE AND NORTH HIGGINS LAKE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! && LAT...LON 4417 8577 4444 8568 4474 8443 4417 8439 TIME...MOT...LOC 1019Z 271DEG 55KT 4445 8545 4419 8554 WIND...HAIL 70MPH 1.00IN $$ JH
2 follow-up statements
850 WWUS34 KAPX 101036 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 636 AM EDT SUN APR 10 2011 MIC039-079-113-143-165-101115- /O.CON.KAPX.SV.W.0004.000000T0000Z-110410T1115Z/ KALKASKA MI-CRAWFORD MI-WEXFORD MI-MISSAUKEE MI-ROSCOMMON MI- 636 AM EDT SUN APR 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROSCOMMON... MISSAUKEE...EASTERN WEXFORD...SOUTHERN CRAWFORD AND SOUTHEASTERN KALKASKA COUNTIES UNTIL 715 AM EDT... AT 632 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF FIFE LAKE TO LUCAS...MOVING EAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... GRAYLING...HOUGHTON LAKE...PRUDENVILLE...ROSCOMMON...ST. HELEN... FALMOUTH...VOGEL CENTER...MOORESTOWN...MODDERSVILLE...NORTH HIGGINS LAKE PARK...HIGGINS LAKE...ROSCOMMON TOWNSHIP...SOUTH HIGGINS LAKE STATE...ROSCOMMON COUNTY AIRPORT...NESTER TOWNSHIP...SOUTH BRANCH TOWNSHIP...LAKE ST. HELEN...TWIN LAKES AREA...STITTSVILLE AND MERRITT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4417 8556 4451 8533 4474 8443 4417 8439 TIME...MOT...LOC 1036Z 258DEG 50KT 4454 8515 4428 8524 WIND...HAIL 60MPH 1.00IN $$ JH
139 WWUS34 KAPX 101057 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 657 AM EDT SUN APR 10 2011 MIC039-079-113-143-165-101115- /O.CON.KAPX.SV.W.0004.000000T0000Z-110410T1115Z/ KALKASKA MI-CRAWFORD MI-WEXFORD MI-MISSAUKEE MI-ROSCOMMON MI- 657 AM EDT SUN APR 10 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ROSCOMMON... MISSAUKEE...EASTERN WEXFORD...SOUTHERN CRAWFORD AND SOUTHEASTERN KALKASKA COUNTIES UNTIL 715 AM EDT... AT 653 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF GRAYLING TO 8 MILES NORTH OF MODDERSVILLE...MOVING EAST AT 55 MPH. IN ADDITION...NEW STORMS WERE DEVELOPING OVER WEXFORD AND MISSAUKEE COUNTIES. THE STRONGEST OF THESE STORMS WAS OVER FAR SOUTHWESTERN MISSAUKEE COUNTY. LOCATIONS IMPACTED INCLUDE... GRAYLING...HOUGHTON LAKE...PRUDENVILLE...ROSCOMMON...ST. HELEN... NORTH HIGGINS LAKE PARK...HIGGINS LAKE...ROSCOMMON TOWNSHIP...SOUTH HIGGINS LAKE STATE...ROSCOMMON COUNTY AIRPORT...NESTER TOWNSHIP... SOUTH BRANCH TOWNSHIP...LAKE ST. HELEN AND TWIN LAKES AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. && LAT...LON 4417 8556 4451 8533 4474 8443 4417 8439 TIME...MOT...LOC 1056Z 258DEG 50KT 4460 8477 4434 8486 WIND...HAIL 60MPH 1.00IN $$ JH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:30 AM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 10, 2:30 AM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
230 AM EDT SUN APR 10 2011
.SYNOPSIS.../ISSUED AT 230 AM/
STRONG LOW PRESSURE WAS OVER NEBRASKA EARLY THIS MORNING. A WARM
FRONT ASSOCIATED WITH THIS LOW...WAS LIFTING TOWARD THE GREAT LAKES.
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER IOWA...MINNESOTA...
AND WISCONSIN...AHEAD OF THIS FRONT. THESE SHOWERS AND STORMS WILL
MOVE INTO NORTHERN MICHIGAN TONIGHT...AND END BY NOON SUNDAY. THE
WARM FRONT WILL LIFT TO THE STRAITS SUNDAY AFTERNOON...WITH A
SIGNIFICANT ONE DAY WARM-UP FOR NORTHERN LOWER. SKIES WILL TURN
PARTLY SUNNY IN THE AFTERNOON...WITH BREEZY AND VERY WARM CONDITIONS
DEVELOPING. THE U P....WILL REMAIN MOSTLY CLOUDY AND NOT AS WARM. AS
THE LOW MOVE INTO CANADA...THE COLD FRONT WILL MOVE THROUGH MONDAY
MORNING...WITH TEMPERATURES FALLING THROUGH THE DAY...BLUSTERY WEST
WINDS AND A FEW LEFTOVER SHOWERS. PLEASANT SPRING WEATHER WILL
RETURN TUESDAY AND WEDNESDAY.
JH
&&
.SHORT TERM.../ISSUED AT 230 AM/...TODAY
STACKED LOW PRESSURE SYSTEM EMERGING FROM THE 4-CORNERS REGION INTO
THE PLAINS THIS MORNING...HELPING TO PROGRESS MID LEVEL RIDGING/
THERMAL AXIS THROUGH THE GREAT LAKES/EASTERN CONUS. BROAD SFC LOW
ACROSS THE PLAINS HAS BEEN TIGHTENING OVER THE LAST SEVERAL HOURS IN
RESPONSE...WITH AN ASSOCIATED WARM FRONT STRETCHING FROM NORTHERN
IOWA EASTWARD THROUGH NORTHERN ILLINOIS AND CENTRAL INDIANA/OHIO.
925/850MB PROFILER DATA REVEALING A STOUT LLJ ACROSS KANSAS AND
MISSOURI IMPINGING THE FRONT AND HELPING TO DRIVE CONVECTIVE SYSTEM
THROUGH SOUTHERN MINNESOTA INTO WISCONSIN. SECONDARY AREA OF
SHOWERS/THUNDERSTORMS HAVE ERUPTED ACROSS UPPER MICHIGAN OVERNIGHT
ALONG INITIAL LOW LEVEL PUSH OF HIGHER THETA-E AIR AND WITHIN
ENTRANCE REGION OF SECONDARY UPPER JET STREAK THAT STRETCHES FROM
SOUTHERN ONTARIO INTO NEW YORK (PER 00Z RAOB DATA).
TODAY...INTERESTING SETUP WITH A COUPLE POSSIBLE OUTCOMES. FIRST
POSSIBILITY AND IN THE MOST TYPICAL MCS FASHION...UPSTREAM
CONVECTION MAKES A TURN EAST-SOUTHEAST EARLY THIS MORNING AS THE LLJ
VEERS AND AS CONVECTION FOLLOWS WEAKENING INSTABILITY GRADIENT TO
THE SOUTHEAST. THIS SCENARIO WOULD RESULT IN THE SOUTHERN PART OF
THE CWA GETTING THE REMNANTS OF THE DECAYING MCS THIS MORNING WHILE
NORTHERN AREAS DEAL WITH JUST SOME SCATTERED SHOWER ACTIVITY.
SECOND POSSIBILITY...ONGOING UPSTREAM CONVECTION TAKES AN
EAST-NORTHEAST TRACK INTO NORTHERN MICHIGAN FOLLOWING THE ADVANCING
LOW LEVEL MOISTURE SURGE...AND (PERHAPS MOST IMPORTANTLY) GETS
PULLED NORTHEAST BY ENTRANCE REGION UPPER JET FORCING IN PLAY ACROSS
THE WESTERN GREAT LAKES. THIS SCENARIO CERTAINLY APPEARS TO BE
PANNING OUT AT THIS JUNCTURE. THUS PLAN TO INCREASE POPS TO
CATEGORICAL FOR FOR MOST AREAS THIS MORNING WITH A NICE PERIOD OF
DECENT NEEDED RAINFALL ROLLING THROUGH THE CWA.
SEVERE POSSIBILITIES THIS MORNING...NOT HUGE...BUT FORECAST
SOUNDINGS PRODUCE ELEVATED MUCAPE VALUES BETWEEN 500 AND 1000 J/KG
AS THIS SYSTEM ROLLS THROUGH. AND WITH FREEZING LEVELS RUNNING
10-11K FEET...THERE WILL BE A THREAT FOR SEVERE HAIL THIS MORNING.
BY AFTERNOON...PRECIP SHOULD EXIT THE REGION FAIRLY EARLY ON.
SFC WARM FRONT STILL LOOKING TO PLOW NORTHWARD THROUGH NORTHERN
LOWER MICHIGAN BY AFTERNOON AS LOW PRESSURE IN THE PLAINS FURTHER
DEEPENS AND LIFTS INTO THE UPPER MIDWEST...PLACING NORTHERN LOWER
MICHIGAN SQUARELY IN THE WARM SECTOR...WITH TEMPS WARMING NICELY
INTO THE 70S UNDER PARTLY SUNNY SKIES. EASTERN UPPER MICHIGAN
LOOKING TO BE STUCK IN THE MUD AS THE FRONT GETS HUNG UP IN STRAITS
KEEPING LOW CLOUDS/LAKE STRATUS INTACT FOR MUCH OF THAT AREA AND
TEMPS NOT BREAKING 60F. PRECIP CHANCES...AFTERNOON FORECAST
SOUNDINGS DEVELOP A STRONG WARM NOSE/CAP AROUND 800 MB THIS
AFTERNOON. AND WITH DECENT SUBSIDENCE DEVELOPING THIS AFTERNOON...AM
CONVINCED THE CWA WILL BE LARGELY PRECIP FREE THIS AFTERNOON.
ADAM
&&
.LONG TERM.../ISSUED AT 230 AM/...TONIGHT AND BEYOND
TONIGHT...UNFORTUNATELY...FORECAST CONFIDENCE CONTINUES TO
WANE REGARDING TONIGHTS SEVERE WEATHER EVENT FOR NORTHERN MICHIGAN.
STRONG MID LEVEL TROUGH AND ASSOCIATED VORTICITY MAX WILL ADVANCE
ACROSS THE UPPER MIDWEST THIS EVENING AND INTO THE WESTERN GREAT
LAKES BY MORNING. ASSOCIATED SFC LOW DEEPENS AND TRACKS NORTHEAST
THROUGH LAKE SUPERIOR DRIVING A SHARP COLD FRONT THROUGH THE STATE
LATE OVERNIGHT THROUGH MONDAY MORNING. SOUNDS GREAT.
UNFORTUNATELY...SOUNDINGS MAINTAIN VERY STRONG CAPPING ACROSS MUCH
OF LOWER MICHIGAN THROUGH MUCH OF TONIGHT WHILE MOST (IF NOT ALL) OF
THE BEST QG-UPWARD SUPPORT SLIDES UP ACROSS UPPER MICHIGAN AND LAKE
SUPERIOR. A DECENT SQUALL LINE MAY ULTIMATELY IGNITE ALONG THE FRONT
LATE TONIGHT INTO MONDAY...BUT I/M THINKING THAT WILL OCCUR WELL
SOUTH OF THE AREA LATE TONIGHT INTO MONDAY...AND EVIDENCE CONTINUES
TO MOUNT THAT WE SEE THE OL NORTHERN MICHIGAN SPLIT.
FORECAST DILEMMA...HOWEVER...WE HAVE LIKELY POPS GOING AND WOULD
HATE TO RIP POPS FROM THE FORECAST ONLY TO HAVE A SQUALL LINE BLAST
THROUGH THE CWA. SOME VERY IMPRESSIVE WIND FIELDS ALOFT (70/100
KNOTS AT 850/500 MB RESPECTIVELY) AND STORM THAT DEVELOPS WILL HAVE
THE POTENTIAL TO PRODUCE SEVERE WEATHER. AT THIS JUNCTURE...WILL
TAKE A MIDDLE OF THE ROAD APPROACH...TRIM POPS TO JUST CHANCE FOR
NORTHERN LOWER MICHIGAN BUT MAINTAIN LIKELY POPS IN EASTERN UPPER
NEAR THE LOW TRACK AND STRONGEST FORCING. WILL KEEP SEVERE WORDING
IN THE HWO GIVEN THE STRONG WIND FIELDS AND WITH KEEPING INLINE WITH
SPC DAY 1 OUTLOOK.
MONDAY ONWARD...FRONT SLIPS THROUGH...PERHAPS UNEVENTFULLY...WITH A
FEW HOUR WINDOW OF PARTLY SUNNY SKIES MONDAY MORNING. BUT...LOW-MID
LEVEL TROUGH AXIS AND ASSOCIATED WRAP AROUND PRECIP WILL SLIDE UP
THROUGH NORTHERN MICHIGAN LATE IN THE MORNING AND THROUGH THE
AFTERNOON. THUS...CHANCE-LIKELY RAIN SHOWERS LOOK FINE FOR NOW.
CLEARING AND COOLER WEATHER ON TAP FOR TUESDAY.
NO CHANGES BEYOND TUESDAY.
ADAM
&&
.MARINE.../ISSUED AT 230 AM/
SHOWERS/THUNDERSTORMS WILL BE ONGOING TO START THE FORECAST AND WILL
LEAD TO VARIABLE WIND/WAVE CONDITIONS THROUGH THE MORNING HOURS.
THEN...SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT AS
LOW PRESSURE SYSTEM DEEPENS OVER THE UPPER MIDWEST AND DRIVES A WARM
FRONT UP THROUGH NORTHERN LOWER MICHIGAN. THIS WILL LEAD TO SMALL
CRAFT CONDITIONS FOR A GOOD PORTION OF THE NEARSHORE AREAS. ON
MONDAY...COLD FRONT EXPECTED TO SWEEP THROUGH THE REGION. COLD
ADVECTION BEHIND THE FRONT WILL LEAD TO A PERIOD OF GUSTY WINDS
THROUGH THE DAY AND POSSIBLE GALE FORCE GUSTS FOR PORTIONS OF THE
NEARSHORE AREAS.
ADAM
&&
.AVIATION.../ISSUED AT 135 AM/...VALID FOR 06Z TAFS
WARM FRONT LIFTS NORTHWARD INTO NORTHERN LOWER MICHIGAN DURING THE
NEXT 24 HRS. SOLID VFR CONDITIONS WILL EXTEND INTO THE OVERNIGHT
HOURS. SHOWERS AND THUNDERSTORMS ACCOMPANIED BY IFR CONDITIONS WILL
CONTINUE TO DEVELOP UPSTREAM AND PUSH EAST INTO NRN LWR MICHIGAN BY
09Z...AND WILL IMPACT ALL TAF SITES THRU THE MORNING HOURS. PRECIP
SHOULD TEMPORARILY END AND MOST OF THE LOW CLOUDS WILL MIX OUT BY
SUNDAY AFTERNOON AS THE WARM FRONT SURGES NORTHWARD. A BRIEF PERIOD
OF LLWS WILL DEVELOP BY LATE MORNING AS LOW LEVEL WINDS JUST OFF THE
DECK STRENGTHEN. ADDITIONAL (STRONGER) SHOWERS AND STORMS (AND MVFR
CONDITIONS) WILL REDEVELOP SUNDAY NIGHT AHEAD OF LOW PRESSURE AS IT
LIFTS THRU THE FAR WRN GREAT LAKES REGION.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 5 AM EDT MONDAY FOR
LHZ345>348.
LM...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 5 AM EDT MONDAY FOR
LMZ323-341-342-344>346.
LS...SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 5 AM EDT MONDAY FOR
LSZ321.
&&Hazardous weather outlook, Apr 10, 6:05 AM EDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 605 AM EDT SUN APR 10 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111000- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 605 AM EDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE THROUGH EASTERN UPPER AND NORTHERN LOWER MICHIGAN THIS MORNING. STRONGEST STORMS WILL IMPACT AREAS SOUTH OF M-32 IN NORTHERN LOWER MICHIGAN...AND MAY PRODUCE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS UP TO 60 MPH. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS TO DEVELOP AND MOVE THROUGH THE REGION TONIGHT...MAINLY AFTER 11 PM. ANY STORMS THAT DO DEVELOP MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUSTS...AND TO A LESSER DEGREE...LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY ACROSS THE NEARSHORE WATERS SURROUNDING EASTERN UPPER AND NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. ADAM
In the hours before
Special weather statement, Apr 10, 4:15 AM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EDT SUN APR 10 2011 MIZ020-025-026-031-032-100845- BENZIE MI-GRAND TRAVERSE MI-LEELANAU MI-MANISTEE MI-WEXFORD MI- 415 AM EDT SUN APR 10 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 411 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF PIERPORT...OR 17 MILES NORTHWEST OF MANISTEE...MOVING NORTHEAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM... ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FRANKFORT... TRAVERSE CITY... ONEKAMA... LAKE ANN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JH
Local storm report, Apr 10, 5:15 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
515 AM EDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 AM HAIL 5 SE WELLSTON 44.17N 85.88W
04/10/2011 M0.50 INCH LAKE MI TRAINED SPOTTER
&&
JHLocal storm report, Apr 10, 5:55 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
555 AM EDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND GST 1 WNW MANISTEE 44.25N 86.35W
04/10/2011 M47 MPH MANISTEE MI C-MAN STATION
MEASURED AT MANISTEE HARBOR
&&
JHLocal storm report, Apr 10, 6:00 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
600 AM EDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM TSTM WND GST 5 ENE MANISTEE 44.27N 86.23W
04/10/2011 M62 MPH MANISTEE MI AWOS
MANISTEE BLACKER AIRPORT
&&
JHLocal storm report, Apr 10, 6:15 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
615 AM EDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM HAIL 3 W KINGSLEY 44.58N 85.60W
04/10/2011 M0.88 INCH GRAND TRAVERSE MI TRAINED SPOTTER
&&
JHThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 4:23 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 22 min |
| Apr 10, 4:45 AM EDT | Severe Thunderstorm Warning | APX | Benzie, Grand Traverse, Kalkaska, Manistee, Wexford | 32 min |
| Apr 10, 5:01 AM EDT | Special Marine Warning | APX | 44 min | |
| Apr 10, 5:56 AM EDT | Severe Thunderstorm Warning | APX | Antrim, Benzie, Grand Traverse, Kalkaska, Manistee, Wexford | 49 min |
| Apr 10, 7:34 AM EDT | Special Marine Warning | APX | 86 min | |
| Apr 10, 3:55 PM EDT | Gale Watch | APX | 11 hr | |
| Apr 10, 5:34 PM EDT | Special Marine Warning | APX | 56 min | |
| Apr 10, 6:24 PM EDT | Severe Thunderstorm Warning | APX | Benzie, Leelanau | 44 min |
| Apr 10, 6:51 PM EDT | Special Marine Warning | APX | 24 min | |
| Apr 10, 6:55 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Charlevoix, Grand Traverse, Leelanau | 22 min |
| Apr 10, 7:15 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Alpena, Montmorency | 60 min |
| Apr 10, 7:27 PM EDT | Severe Thunderstorm Warning | APX | Crawford, Montmorency, Oscoda, Otsego | 36 min |
| Apr 10, 7:54 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Oscoda | 66 min |
| Apr 10, 7:56 PM EDT | Special Marine Warning | APX | 109 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.